that gave me a true belly laugh!
And I know that 'sweat pouring' for no reason at all - only too well!
I owe you a huge apology - do not use sage, if you have a hormone receptive diagnosis.
I should have researched in more depth - it also has a high percentage of phytoestrogens, which are a no go area for those of us who have an ER+ or PR+ diagnosis.
My way of coping with the hot flushes is to wear natural fabrics and cotton sheeting and feather pillows and duvet. They do help to 'wick' the sweat away better.
For the past week I have experimented with using a huge pure cotton bath sheet to cover the area of the bed where I sleep. Amazingly, it has made a difference! I do no longer wake up on pillows and sheeting covered in cold sweat. It seems the bath sheet moves the moisture away - worth a try?
oh you are so right! We may wish to remember that they are oncologists and not a menopause specialist.
So it is not surprising that he/she refers to the only thing, which has scientific proof to possibly work.
Perhaps try the sage - as mentioned on an earlier post - it may just help - worth a try, if nothing else.
I saw oncologist yesterday & hot flushes/night sweats were mentioned. He said the only successful thing he'd known was taking anti psychotic drugs but of course these had their own side effects - erm - think I'll put up with the hot flushes thanks x
Hi again Treeze
not hijacking, lol - point well made!
For hot flushes - in our case - sage tea and sage tablets. Best bought online, as cheaper, but make sure you get them from a reputable manufacturer/supplier. With sage tablets, perhaps look for a 500mg dose tablet.
Vaginal atrophy - Hyalofemme is a product we can use - and it can be prescribed by our GPs - especially good if you have taken advantage of the ability of having free prescriptions for a few years!
I am waiting for about 6 months post chemo to see how the hot flushes are doing - as much is actually due to our chemo treatment. They may not be quite as challenging further down the line - fingers crossed.
I have used the Hyalofemme and it does seem to help, but need to be a little more fit and have a less compromised immune system, before I will know for definite. And additional lubricant, such as Sylk, Yes, Replens may be a good thing to have at hand, when the moment comes.
And yes, hormone deprivation will also affect our ability to make collagen for our skin. All we can do is to make sure we have the right vitamins and minerals to support our skin.But to ensure it via nutrition and supplements, rather than smearing them onto the top. And moisturise, moisturise, moisturise from the inside and outside. Moisture plumps the skin.
If your oncologist says Yes - then it is Yes. After all he/she knows your diagnosis.
They are vitamins, not hormones or phytoestrogens - and they are good for you to take.
Although you may have read that they help with hormonal issues - this would not usually be about the ones we have to look out for. There are many different hormones we have in our body, which we need, so it functions well and stays healthy.
Here are some examples -
Melatonin – Think of melatonin as your biological clock. This hormone is responsible for the way you feel throughout the day as far as alertness is concerned. All those drowsy feelings? Blame the melatonin.
Serotonin – Serotonin controls your mood, appetite, and your sleep cycles.
Thyroxin – A form of thyroid hormone, thyroxin increases the rate of your metabolism.
Epinephrine – Another name is adrenaline. Among a whole list of other things, epinephrine is responsible for what is known as the, "fight or flight" response. Some of the bodily responses demonstrated when this hormone kicks in are dilated pupils, increased heart rate, and tensing of the muscles.
Most of our hormones are produced by various glands in our bodies.
We have to be mainly aware of estrogens and progestorens and avoid any phytoestrogens.
Estrogen is produced mainly in the ovaries and is also produced by fat cells and the adrenal gland.
You are on Tamoxifen and it stops the body naturally making these hormones. So all is well.
My apologies for such a comprehensive answer - I hope it helps though.
Sorry folks, ANOTHER question. I take vitamins and checked with the oncolgist to see if they were ok to start again after my op. Oncologist said yes to these vitamins, vit d and omega3,6 and 9. Take these due to my ms but only today I read that these helped with hormonal issues and as I am on tamoxifen now due to my bc being hormone receptive I am a tad confused. Can any of you lovely ladies help? xxx